Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Louisville, KY

May 7, 2001Bullitt County, Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 7, 2001, 5:10 PM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2001, 5:10 PM EDT (21:10 UTC)
Expired
May 7, 2001, 6:00 PM EDT
In force
50 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Bullitt County, KY, Jefferson County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 072112
SVRSDF

KYC029-111-072200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY
  SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF VALLEY STATION TO
  10 MILES SOUTHWEST OF VALLEY STATION...OR FROM 15 TO 20 MILES
  SOUTHWEST OF LOUISVILLE...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALLEY STATION AROUND 515 PM EDT
  PLEASURE RIDGE PARK AROUND 520 PM EDT
  FAIRDALE AROUND 525 PM EDT
  BROOKS AROUND 530 PM EDT
  HILLVIEW...OKOLONA AROUND 535 PM EDT
  HIGHVIEW AROUND 540 PM EDT

HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE 
LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING 
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY 
DOWNED POWER LINES.

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 7, 3:00 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON MAY 07 2001

WATER VAPOR IMAGERY SHOWS DECENT S/W FRM CNTRL WISCONSIN TO ERN
ARKANSAS AT MID AFTN ... WHILE VSB SAT PICS LOOKS LIKE SWIRL OR
MCV IN THE WRN PART OF TN. ATMOSPHERE ACRS MUCH OF OUR FORECAST
AREA (FA) HAS BECOME MOIST AND UNSTABLE WITH LIS OF MINUS 3 TO
MINUS 5...AND CAPES OF 1-2K.  APRCHG FRONTAL BNDRY COUPLED WITH
SLOW MOVING S/W FEATURE... SHUD LEAD TO WIDESPREAD SHWRS/TSTMS ARND
RGN TNGT. IN ADDITION...UPR AIR STRUCTURE SHOWING STG DIFFLUENT PTN
TNGT HELPING TO INCREASE LFT. MODEL GUIDE ALL SIMILIAR WITH THE
POTENTIAL FOR HVY RAIN THIS EVNG WRN FA...SO WILL GO THAT ROUTE.

FRONTAL PTN TO WASH OUT FM NE TO SW KY ON TUESDAY...AS BROAD SWLY
FLOW MAINTAINS THE STATUS QUO. WK CONVG ON WEAKENING FNT (ERN FA)
TUE MRNG COUPLED WITH UPR LVL DIFFLUENCE...SHUD HELP KEEP SHWRS
GOING IN THE MRNG. OTHERWISE MODEL LAYERED RH AND TIME SECTIONS
ALL SHOWING DRYING DURG THE AFTN...SO WILL GO BECOMING MSTLY SUNNY
NW SECTIONS AND PC ERN AND SRN FA.

UPR TROF TO FINALLY SWING THRU OUR RGN TUE NITE AND WEDNESDAY...SO
SHUD BE QUIET WX DURG THAT PERIOD. NOTE...LAST S/W ON TUE NITE CUD
STILL TRIGGER AN ISOLATED SHWR SE SECTIONS OF FA THEN..BUT COVERAGE
SEEMS TO MINIMAL TO WARRANT A MENTION.

NO BIG QUIBBLE WITH TEMPS FM MOS NGM OR AVN GUIDE. BOTH ARE SIMILIAR
AND WILL FOLLOW ALONG THE WAY.

.SDF...NONE.
STUREY

In the hours before

Local storm report, May 7, 3:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT MON MAY 07 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    PLEASURE RIDGE PARK       KY   1 INCH HAIL
05/07/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          POWER LINES DOWN IN
                                          SAME AREA.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:28 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson32 min
May 7, 4:34 PM EDTSevere Thunderstorm WarningLMKMeade26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.